Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 4, 2019, 5:17 PM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2019, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 4, 2019, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bristol County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:18 PM EDT | TSTM WND DMG | Dighton, MA | TREE DOWN ACROSS ROAD ON COUNTY SREET AT HILLSIDE CHURCH |
| Aug 4, 6:21 PM EDT | TSTM WND DMG | New Bedford, MA | LARGE TREE DOWN ON WHITLOW STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
830
WUUS51 KBOX 042117
SVRBOX
MAC005-023-042215-
/O.NEW.KBOX.SV.W.0071.190804T2117Z-190804T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
517 PM EDT Sun Aug 4 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Central Bristol County in southeastern Massachusetts...
Southwestern Plymouth County in southeastern Massachusetts...
* Until 615 PM EDT.
* At 517 PM EDT, a severe thunderstorm was located over Dighton, or
near Taunton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
New Bedford, Fall River, Taunton, Dartmouth, Marion, Somerset,
Fairhaven, Swansea, Westport, Rehoboth, Lakeville, Acushnet,
Freetown, Dighton, Berkley, Mattapoisett and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4183 7125 4190 7111 4166 7075 4157 7084
4157 7087 4159 7088 4158 7089 4157 7093
4153 7091 4152 7093
TIME...MOT...LOC 2117Z 317DEG 19KT 4183 7114
HAIL...1.00IN
WIND...60MPH
$$
Frank4 follow-up statements
450
WWUS51 KBOX 042127
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
527 PM EDT Sun Aug 4 2019
MAC005-023-042215-
/O.CON.KBOX.SV.W.0071.000000T0000Z-190804T2215Z/
Bristol MA-Plymouth MA-
527 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 527 PM EDT, a severe thunderstorm was located over Fall River,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Dartmouth, Marion, Somerset, Fairhaven,
Swansea, Westport, Lakeville, Acushnet, Freetown, Dighton, Berkley,
Mattapoisett and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4175 7117 4176 7117 4187 7108 4166 7075
4157 7084 4157 7087 4159 7088 4158 7089
4157 7093 4153 7091 4152 7093
TIME...MOT...LOC 2127Z 327DEG 15KT 4171 7110
HAIL...1.00IN
WIND...60MPH
$$
Frank845
WWUS51 KBOX 042142
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
542 PM EDT Sun Aug 4 2019
MAC005-023-042215-
/O.CON.KBOX.SV.W.0071.000000T0000Z-190804T2215Z/
Bristol MA-Plymouth MA-
542 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 542 PM EDT, a severe thunderstorm was located near Fall River,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Dartmouth, Fairhaven, Westport, Lakeville,
Acushnet, Freetown, Mattapoisett and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4172 7114 4181 7099 4165 7075 4163 7079
4157 7084 4157 7087 4159 7088 4158 7089
4157 7093 4153 7091 4152 7093
TIME...MOT...LOC 2142Z 314DEG 13KT 4167 7105
HAIL...1.00IN
WIND...60MPH
$$
Frank082
WWUS51 KBOX 042155
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
555 PM EDT Sun Aug 4 2019
MAC005-023-042215-
/O.CON.KBOX.SV.W.0071.000000T0000Z-190804T2215Z/
Bristol MA-Plymouth MA-
555 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRISTOL AND SOUTHWESTERN PLYMOUTH COUNTIES...
At 553 PM EDT, a severe thunderstorm was located over New Bedford,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters have reported wind damage with
several trees knocked down in the Attleboro, Dighton and
Rehoboth areas as the storms moved through earlier.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Fall River, Dartmouth, Fairhaven, Westport, Acushnet,
Freetown, Mattapoisett and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4169 7110 4179 7097 4165 7075 4163 7079
4157 7084 4157 7087 4159 7088 4158 7089
4157 7093 4153 7091 4152 7093
TIME...MOT...LOC 2153Z 313DEG 13KT 4166 7097
HAIL...1.00IN
WIND...60MPH
$$
Frank429
WWUS51 KBOX 042209
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
609 PM EDT Sun Aug 4 2019
MAC005-023-042215-
/O.CON.KBOX.SV.W.0071.000000T0000Z-190804T2215Z/
Bristol MA-Plymouth MA-
609 PM EDT Sun Aug 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN BRISTOL AND SOUTH CENTRAL PLYMOUTH COUNTIES...
At 609 PM EDT, a severe thunderstorm was located over Fairhaven, or
near Dartmouth, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is possible. Expect damage to trees
and power lines.
Locations impacted include...
New Bedford, Dartmouth, Fairhaven, Acushnet and Mattapoisett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4163 7104 4164 7104 4172 7092 4165 7075
4163 7079 4157 7084 4157 7087 4159 7088
4158 7089 4157 7093 4153 7091 4152 7093
TIME...MOT...LOC 2209Z 317DEG 19KT 4160 7089
HAIL...1.00IN
WIND...60MPH
$$
FrankWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 4:24 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 4, 4:24 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 424 PM EDT Sun Aug 4 2019 .SYNOPSIS... A few showers and thunderstorms are possible across eastern New England through early evening with the greatest risk across southeast Massachusetts. Otherwise, dry and cool weather is expected tonight. Monday will be the pick of the week as high pressure builds over the region providing dry, pleasant and seasonable weather. A warm front will slowly push across the region Tuesday, with the chance for showers and a few thunderstorms across the interior. Temperatures and humidity will increase through the remainder of the week, with a continued threat for showers and thunderstorms. A cold front will shift east late this week, bringing drier and less humid conditions into next weekend. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... 240 PM Update... Mainly dry weather at mid afternoon other than a few spot showers across western and central MA. This activity was being driven by a shortwave/cold front moving across the region. Overall...most of the region outside eastern New England will remain dry into early this evening outside of a spot shower or two. We continue to focus on eastern New England for a few thunderstorms late this afternoon and early evening. This is especially true across southeast MA, where you can see the intersection of the cold front and sea breeze boundary on radar. SPC meso-analysis indicating 1500 J/KG of Cape in this region. Many of the CAMs are focusing Bristol and Plymouth Counties onto Cape Cod as the area most prime for a few thunderstorms late this afternoon into early-mid evening. Given bulk effective shear of 30 to 35 knots we can not rule out an isolated strong to even severe thunderstorm with localized torrential rainfall. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM MONDAY/... Late Tonight... Any remaining scattered shower/isolated thunderstorm activity should exit the southeast new England coast by mid to late evening behind the cold front. High pressure then builds in from the west with drier low level air continuing to work into the region. This will allow for cool/comfortable overnight low temperatures. By daybreak Monday, low temperatures will bottom out well down into the 50s in most locations with lower 60s in the urban heat islands of Boston and Providence. Localized patchy ground fog is possible late in the typically prone locations, but do not expect anything widespread. Monday... Large high pressure will be in control of our weather to start the work week. The result will be plenty of sunshine, light winds, and very comfortable humidity levels. High temperatures will be mainly in the lower to middle 80s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Highlights... * Slow moving warm front brings scattered showers and a few thunderstorms Monday night and Tuesday * Unsettled conditions with increasing chances for showers and thunderstorms each afternoon and evening through mid week * Cold front pushes offshore late this week bringing drier, cooler conditions into next weekend Overview... Broad H5 long wave trough lingers across the eastern states through most of the long term period, while high amplitude H5 ridge builds across the eastern Rockies which will slowly shift to the Plains states. Some model spread with evolution of H5 cutoff low shifting E out of the Great Lakes and western Quebec late this week, with extending cold front moving along in the increasing W-NW mid level steering flow. Colder air heads out of central Canada, with an associated cold front crossing the Great Lakes into the northeast late this week. At this point, looks like dry conditions and somewhat cooler temperatures arrive next weekend. Details... Monday night through Tuesday... A warm front will slowly cross the region through Tuesday. 12Z models showing some increased instability across the interior, so have mentioned isolated thunderstorms during Tuesday, while the threat for scattered showers will linger through this timeframe. Dewpoints will increase as well, up to the lower-mid 60s Tuesday as S-SW winds increase, which will aid with the increasing instability. Also noting increased low level lapse rates. Weak low level winds, at 15 kt or less, may mean some local heavy rainfall in any convection. Expect highs in the lower-mid 80s for most areas, but cooler along the immediate S coast and higher inland terrain. Tuesday night through Friday night... With the S-SW surface wind flow through around mid week, and the mid level steering pattern becoming nearly zonal, a couple of troughs or weak fronts push across the region which will enhance the chances for showers/thunderstorms especially during max daytime heating. PWATs increase to 1.8 to 2 inches, so deep layer moisture will allow for some heavy downpours in any precipitation, especially during the daytime and early evening hours. Looks like the best shot for the heavy rainfall may occur Wed/Wed night where QPF amounts in the 0.5 to 1 inch range, mainly across the CT valley into central areas, which will be enhanced with dewpoints rising to around 70 on the SW winds. H5 long wave trough slowly shifts eastward around the Thu night/Fri timeframe but some timing issues ensue, with a cutoff H5 low trying to dig the trough across New England late Fri as depicted on the 12Z GFS, while it remains more open on the 12Z EC though a bit slower to push east. In any event, will see scattered showers/thunderstorms into Thu night, then the instability slowly shifts E overnight into Fri as drier air works in aloft. Will still see spotty showers linger on Friday, then should taper off Fri night. Temps on Tue/Wed will be in the upper 70s to lower 80s for most areas, except the mid-upper 70s across the E slopes of the Berkshires, then will fall back a few degrees late this week, with readings in the mid 70s to lower 80s by Friday as winds shift to W. Saturday and Sunday... 12Z model suite in rather good agreement in pushing cold front offshore early Saturday morning as high pressure shifts SE from central Canada across to the central Great Lakes, then toward the mid Atlc states Sunday. H85 temps will fall to +8C to +10C Saturday, then rebound a bit on Sunday. So, expect dry conditions through the weekend. Expect highs in the 70s with some readings around 80 on Saturday. These readings will run close to or a few degrees below seasonal normals. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Tonight...High confidence. A few showers/t-storms are possible across eastern New England into early-mid evening with the best chance across southeast MA. Otherwise VFR conditions, but very localized ground fog is possible late in the typically prone locations. Monday...High confidence in VFR conditions. Light winds with sea breezes developing along the coast. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Monday Night through Friday/...Moderate to high confidence. Monday Night: Mainly VFR, with local IFR possible. Patchy BR. Tuesday: VFR. Chance SHRA, slight chance TSRA. Tuesday Night: Mainly VFR, with local IFR possible. Scattered SHRA, isolated TSRA, patchy BR. Wednesday: Mainly VFR, with areas MVFR possible. Numerous SHRA, scattered TSRA. Wednesday Night: MVFR/IFR conditions possible. Numerous SHRA, scattered TSRA, patchy BR. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA, scattered TSRA. Thursday Night: Mainly VFR, with local IFR possible. Slight chance SHRA. Friday: VFR. Slight chance SHRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/... Tonight...High confidence. Any isolated showers/t-storms should exit the region by mid evening. Otherwise, a period of northerly 20 knot wind gusts expected later this evening behind the cold front. However, winds/seas will remain below small craft advisory thresholds. Monday...High confidence. High pressure building over the waters will keep winds and seas below small craft advisory thresholds. Outlook /Monday Night through Friday/...High confidence. Monday Night: Winds less than 25 kt. Tuesday: Winds less than 25 kt. Slight chance of rain showers. Tuesday Night: Winds less than 25 kt. Isolated rain showers, patchy fog. Areas of visibility 1 to 3 nm. Wednesday: Winds less than 25 kt. Scattered rain showers, isolated thunderstorms. Wednesday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Numerous rain showers, scattered thunderstorms, patchy fog. Local visibility 1 to 3 nm. Thursday: Winds less than 25 kt. Areas of seas approaching 5 ft. Scattered thunderstorms, chance of rain showers. Thursday Night: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain showers. Friday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Frank/EVT NEAR TERM...Frank SHORT TERM...Frank LONG TERM...EVT AVIATION...Frank/EVT MARINE...Frank/EVT
Hazardous weather outlook, Aug 4, 4:34 PM EDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 434 PM EDT Sun Aug 4 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-052045- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 434 PM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is the potential for strong wind gusts in any thunderstorms during the afternoon and evening hours both Wednesday and Thursday. There is also the potential for heavy downpours in any thunderstorms across central and western areas on Wednesday that may produce localized street and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-052045- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 434 PM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 4, 3:39 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
339 PM EDT Sun Aug 4 2019
MAZ012-042030-
Southern Worcester MA-
339 PM EDT Sun Aug 4 2019
...STRONG THUNDERSTORM...
At 339 PM EDT, Doppler radar was tracking a strong thunderstorm over
Northbridge, or near Milford, moving east at 15 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Milford, Grafton, Northbridge, Oxford, Holliston, Uxbridge, Millbury,
Blackstone, Sutton, Douglas, Upton, Hopedale, Mendon and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4219 7158 4218 7155 4219 7154 4219 7150
4217 7150 4217 7148 4213 7148 4212 7150
4203 7150 4208 7183 4220 7181 4221 7160
TIME...MOT...LOC 1939Z 280DEG 12KT 4215 7164
FrankSpecial weather statement, Aug 4, 4:15 PM EDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 415 PM EDT Sun Aug 4 2019 MAZ012-013-017-RIZ001-042100- Southern Worcester MA-Northern Bristol MA-Western Norfolk MA- Northwest Providence RI- 415 PM EDT Sun Aug 4 2019 ...STRONG THUNDERSTORM DEVELOPING... At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over Blackstone, or near Woonsocket, moving southeast at 20 mph. Winds in excess of 30 mph will accompany this storm along with torrential rainfall. Locations impacted include... Woonsocket, Cumberland, Franklin, North Attleborough, Milford, Mansfield, Lincoln, Foxborough, Bellingham, Uxbridge, North Smithfield, Wrentham, Blackstone, Plainville, Hopedale, Mendon and Millville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. && LAT...LON 4204 7165 4215 7153 4202 7125 4191 7143 TIME...MOT...LOC 2014Z 306DEG 16KT 4204 7151 Frank
Special weather statement, Aug 4, 4:34 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
434 PM EDT Sun Aug 4 2019
MAZ013-017-020-RIZ001-002-042115-
Northern Bristol MA-Southern Bristol MA-Western Norfolk MA-
Northwest Providence RI-Southeast Providence RI-
434 PM EDT Sun Aug 4 2019
...STRONG THUNDERSTORM...
At 434 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plainville, or over North Attleborough, moving southeast at 30 mph.
Penny size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Pawtucket, Taunton, Cumberland, Franklin, North Attleborough,
Bridgewater, Attleboro, Mansfield, Easton, Lincoln, Norton, Somerset,
Foxborough, Swansea, Seekonk, Raynham, Rehoboth, Wrentham, Freetown
and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
&&
LAT...LON 4195 7146 4209 7137 4197 7105 4193 7100
4188 7098 4186 7098 4177 7113
TIME...MOT...LOC 2034Z 295DEG 26KT 4200 7136
FrankLocal storm report, Aug 4, 4:55 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
455 PM EDT SUN AUG 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREES DOWN ON WIRES ON NORTON ROAD
0450 PM TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREE DOWN ON MOUNT HOPE STREET
&&
EVENT NUMBER BOX1902779 BOX1902780
WSLocal storm report, Aug 4, 5:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
507 PM EDT SUN AUG 04 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREES DOWN ON WIRES ON NORTON ROAD
0450 PM TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREE DOWN ON MOUNT HOPE STREET
0455 PM TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREE DOWN ON POWER LINES ON JEFFERSON STREET
0458 PM TSTM WND DMG NORTH ATTLEBORO 41.98N 71.33W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREE DOWN ON RESERVOIR STREET
0500 PM TSTM WND DMG ATTLEBORO 41.94N 71.29W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREE DOWN ON A HOUSE ON SMITH STREET
0503 PM TSTM WND DMG ATTLEBORO 41.94N 71.29W
08/04/2019 BRISTOL MA AMATEUR RADIO
TREE DOWN BLOCKING ROAD ON ONEILL BLVD AT MAPLE STREET.
TREE BLOCKING JAMES COURT
&&
EVENT NUMBER BOX1902779 BOX1902780 BOX1902781 BOX1902782 BOX1902783
BOX1902784
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:34 PM EDT | Special Weather Statement | BOX | Bristol | 41 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 66 min |
| Aug 4, 5:19 PM EDT | Special Marine Warning | BOX | 86 min | |
| Aug 4, 5:38 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 60 min |
| Aug 4, 5:48 PM EDT | Special Weather Statement | BOX | Suffolk | 42 min |
| Aug 4, 6:17 PM EDT | Special Marine Warning | BOX | 30 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.